MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Codes Burst Container or Vessel (1074); Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 as no event date was reported.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.According to the complainant, during preparation, the balloon was inflated outside the patient for testing; however, the balloon would not inflate due to a pinhole.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to 11/01/2020 as no event date was reported.Block h6: device code a041001 captures the reportable event of balloon pinhole.Block h10: investigation result a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and were in a good condition.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to the balloon being ruptured.Microscopic inspection confirmed that the balloon was burst.The balloon bursting does not confirm the reported event of the balloon pinhole.This failure is likely due to factors encountered during the procedure, such as the interaction between the device with the scope, the technique used by the physician, and/or the movement of the balloon during the procedure, causing to the found failure of balloon burst.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11021719
Report Number3005099803-2020-05990
Device Sequence Number19957226
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0024028837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1